Hi all. I am in week 22 of treatment (almost half-way there). For the past few days I have been having pains in my right side in the lower rib area. My biopsy was stage 3. So far my blood work has been within reason except for low potassium and high blood sugar. Has anyone else had pains in their side? It's like an on and off dull ache so occassionally sharp. Everytime I call the Hep dr his nurse says to call my regular dr. When I call the regular dr. the nurse says to call the Hep dr so I've gotten to where I don't call anyone unless absolutely necessary and I just deal with the side effects, but I didn't know if these pains are something that I should be concerned with or not.
hi, i'm 24 wks in to tx and gets barely noticeable side pains on the liver side. mostly at night but it doesn't bother me too much, doesn't last past 15 min, and not as sharp as yours sounds. i asked a friend doc about it and she told me maybe it's just muscle pain when i over stretch myself.
if you it bothers you enough, just keep calling your doc or tell him/her during your next clinic visit.
Thanks Tammy and also thanks lalapple. The pain has gotten alot worse to the point of hurting when I breath in. I called and left a message with the Hep dr this morning but havent heard back. I'm going to call my regular dr tomorrow morning and see if I get anywhere with them. This is just frustrating. Thanks.
I have had a pain in my RUQ mid Thoracic around to the front just below the ribs. I had XRAYs to check for a slipped rib and an Ultra sound to check the Gallbladder and nothing came up. I am on TX and it has been months. It used to be just off and on now it is unusual of I don't have it.
It seems to be worse after eating anything greasy or spicy and as the day progresses. At night when I lie down it is worse making it difficult to find a comfortable position and get any sleep. Physical activity also aggravates it too. My GI was out of town and I had e-mailed her about it mentioning the yellow bloody stools and she freaked and wanted me to go to ER.
There is no way I am sitting in the ER all night for them to do the standard tests that I have already had. In checking the internet I am thinking it could possibly be bile that has backed up, pancritis or an ulcer from all these meds in my stomach? I will try to get into the docs and see what we can find out. Let me know if you get any info
I'm coming up on shot 11 on Friday and I have been experiencing occasional discomfort in my lower abdomen, below my rib cage. I was thinking that it had something to do with being bound up, as I've been having problems with this since starting treatment, but now I'm not so sure. I get slight pain when I breath in really hard or sometimes when I cough. It doesn't happen all the time though but I have begun to wonder what might be causing it. Good luck and let us know how you make out when you see your doctor.
Some people say that the pain (since we don't have nerves in the actual liver to cause any pain) that it is the capsule around the liver shrinking as the inflammation goes down.
Personally I used to think about it and then spent so much time poking my own liver that i probably caused a lot of it myself.....however on a serious note treatment, can cause a lot of GI issues like IBS and other things like that which causes discomfort (and we immediately assume its the liver of course). I doubt that it's bile backing up or anything like that at all.
I wouldn't worry about it at all unless it was extreme. Chances are that this will resolve when you are finished with treatment.
yes, I remember this, and remember fantasizing that if I could just get them to take out my 2 bottom ribs I'd be ok.
Part of the problem was my Gall Bladder. Pay attention to whether the pain is worse after you eat protein or fat. If it is after meals like this, better have your GB checked.
Also, there is a condition caused by liver disease that can inflame the tissues that surround the rib cage. I forget what it's called now, but if you private message me tomorrow I will try to give you more info on both these subjects.
I would also be interested in any information on the disease you mentioned. I am no longer on tx but do deal with the r side pain. My gb is out so it isn't that. This disease can be so baffling. Thank sfor the infor. Jonney it is good to see you are still with us. I have been concerned. I am really sorry to hear about your pain it *****. I know. Take care and please keep me posted. Thanks.Julia
ok, well my foggy brain....I kept thinking peritonitis, but I knew that was wrong, that is where the abdomen and peritonium become inflammed...which could be your problem,
but the one I was wracking my brain for is called Costochondritis, this is just the inflammation of the rib cage muscles, it can also give more pain in the liver area if your liver is enlarged and inflammed, because the inflammed muscles and organs make everything exxtra tight....
but when I had this it was not just my lower right ribs, but sometimes it would feel like my entire rib cage had undergone a beating with a baseball bat.
Believe it or not these can all be cleared up with antibiotics, provided your doctor, unlike mine, diagnoses it and does something. Mine just sat dumbfounded when I explained what I was feeling...
In fact 3 of my last 4 conditions I had to diagnose (accurately) myself by doing booleans on my symptoms because my doc either misdiagnosed or ignored completely what was going on with me.
Since I went on tx. my side pain has greatly diminished, (and I did have a diseased Gallbladder removed, which was part of it...but sometimes I still get pain, particularly the first day of my Interferon shot....(when the stuff is strongest in the liver) and again at weeks end (when the stuff is weakest). I can't say for certain why this is, it's not my virus coming back because I've tested PCR"S thinking it might be a relaspe and it wasn't, so it may be I've got some scarring in that area and may just have to live with a little pain there forever...or so said my hepatologist.
anyway, that's all I know...hope that helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.